Department of Economics and Business Economics

Smooth dynamic factor analysis with application to the us term structure of interest rates

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

Standard

Smooth dynamic factor analysis with application to the us term structure of interest rates. / Jungbacker, Borus; Koopman, Siem Jan; Van der Wel, Michel.

In: Journal of Applied Econometrics, Vol. 29, No. 1, 01.01.2014, p. 65-90.

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

Harvard

APA

CBE

MLA

Vancouver

Author

Jungbacker, Borus ; Koopman, Siem Jan ; Van der Wel, Michel. / Smooth dynamic factor analysis with application to the us term structure of interest rates. In: Journal of Applied Econometrics. 2014 ; Vol. 29, No. 1. pp. 65-90.

Bibtex

@article{cbb764339ee1403c98e0261357018e2d,
title = "Smooth dynamic factor analysis with application to the us term structure of interest rates",
abstract = "We consider the dynamic factor model and show how smoothness restrictions can be imposed on factor loadings by using cubic spline functions. We develop statistical procedures based on Wald, Lagrange multiplier and likelihood ratio tests for this purpose. The methodology is illustrated by analyzing a newly updated monthly time series panel of US term structure of interest rates. Dynamic factor models with and without smooth loadings are compared with dynamic models based on Nelson-Siegel and cubic spline yield curves. We conclude that smoothness restrictions on factor loadings are supported by the interest rate data and can lead to more accurate forecasts.",
author = "Borus Jungbacker and Koopman, {Siem Jan} and {Van der Wel}, Michel",
year = "2014",
month = jan,
day = "1",
doi = "10.1002/jae.2319",
language = "English",
volume = "29",
pages = "65--90",
journal = "Journal of Applied Econometrics",
issn = "0883-7252",
publisher = "JohnWiley & Sons Ltd.",
number = "1",

}

RIS

TY - JOUR

T1 - Smooth dynamic factor analysis with application to the us term structure of interest rates

AU - Jungbacker, Borus

AU - Koopman, Siem Jan

AU - Van der Wel, Michel

PY - 2014/1/1

Y1 - 2014/1/1

N2 - We consider the dynamic factor model and show how smoothness restrictions can be imposed on factor loadings by using cubic spline functions. We develop statistical procedures based on Wald, Lagrange multiplier and likelihood ratio tests for this purpose. The methodology is illustrated by analyzing a newly updated monthly time series panel of US term structure of interest rates. Dynamic factor models with and without smooth loadings are compared with dynamic models based on Nelson-Siegel and cubic spline yield curves. We conclude that smoothness restrictions on factor loadings are supported by the interest rate data and can lead to more accurate forecasts.

AB - We consider the dynamic factor model and show how smoothness restrictions can be imposed on factor loadings by using cubic spline functions. We develop statistical procedures based on Wald, Lagrange multiplier and likelihood ratio tests for this purpose. The methodology is illustrated by analyzing a newly updated monthly time series panel of US term structure of interest rates. Dynamic factor models with and without smooth loadings are compared with dynamic models based on Nelson-Siegel and cubic spline yield curves. We conclude that smoothness restrictions on factor loadings are supported by the interest rate data and can lead to more accurate forecasts.

U2 - 10.1002/jae.2319

DO - 10.1002/jae.2319

M3 - Journal article

AN - SCOPUS:84892847084

VL - 29

SP - 65

EP - 90

JO - Journal of Applied Econometrics

JF - Journal of Applied Econometrics

SN - 0883-7252

IS - 1

ER -